MAUDE Adverse Event Report: MEDTRONIC MEXICO ADMIRAL XTREME US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO ADMIRAL XTREME US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number ADM060300130L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an admiral xtreme pta balloon with a 6fr sheath during treatment of a 200mm calcified lesion in the patient¿s mid superficial femoral artery (sfa).Vessel diameter reported as 6mm.Severe vessel calcification is reported.Ifu was followed and the device was prepped without issue.No damage was noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.The device was passed through a previously deployed stent.No resistance was noted during advancement.It is reported a longitudinal balloon burst occurred at a pressure of 10atm on first inflation.The balloon was removed from the patient with no remaining components and was replaced with a non-medtronic 6x200 balloon to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the balloon did not fragment and it was removed on the shaft all on one piece.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the admiral xtreme catheter was received with the balloon chamber in a post-inflation profile with sanguine residue within the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed until the fluid leaving the distal tip was clear.A 0.035¿ compatible guidewire was loaded through the distal tip and navigated out the proximal hub luer lock with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold and a vacuum was pulled but could not be maintained indicating a leak within the catheter.The 10cc water filled syringe was pressurized and a pinhole leak was noted at the distal end of the balloon chamber.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ADMIRAL XTREME US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key10395141
Report Number9612164-2020-02964
Device Sequence Number17038523
Product Code LIT
UDI-Device Identifier08033477064383
UDI-Public08033477064383
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model NumberADM060300130L
Device Catalogue NumberADM060300130L
Device Lot Number219397590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer08/20/2020
10/27/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date08/25/2020
10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1